MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS
Catalog Number RSF-315+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Seroma (2069)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature: ¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).¿seroma can present both early and late, with the latter being recently linked with malignant growths and prolonged onset.¿ (sforza, et al.2017).¿the human breast is not a sterile anatomic structure; it contains endogenous flora, derived from the nipple ducts, that is essentially similar to that found in normal skin.Multiple breast ducts provide a passage from the skin surface to deep within the breast tissue.¿(pittet et al, 2005)."extrusion represents potential complications associated with the use of breast implants, it involves the implant coming through the skin, normally through the incision where it¿s been placed.Extrusion can happen for several reasons, such as the skin over the implant thinned too much leaving too little coverage for the implant, the implant used is too large, the incision did not heal well and broke open.Implant exposure due to poor tissue coverage frequently obligates the surgeon to remove the breast implant and begin anew" (gargano, ciminello & de santis, 2009).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: seroma: "seroma is an accumulation of fluid that results from tissue inflammation7.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time9.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence".Infection: "signs of acute infection reported in association with breast tissue expanders include edema, erythema, tenderness, pain, and fever.As with other invasive surgeries, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Symptoms of tss occur suddenly and can include high fever (102°f (38.8°c) or higher), vomiting, diarrhea, sunburn-like rash, red eyes, dizziness, lightheadedness, muscle aches, and drops in blood pressure, which may cause fainting.Patients should immediately contact their physician for diagnosis and treatment if any of these symptoms occur." extrusion: "breast implant extrusion, or breast implant exposure, occurs when the breast skin and tissues that are holding the implant fail, causing the implant to protrude through the skin and become exposed.It happens in less than 2% of patients; it is shortly after breast augmentation or down the road.Breast-implant extrusion can occur for various reasons, such as improper wound healing due to an infection, trauma, too little soft-tissue coverage, oversized implant coupled with too little tissue coverage, or lack of blood supply.Breast-implant extrusion calls for surgery and removal of the implant".Dehiscence: "surgical wound dehiscence (swd) is the separation of the margins of a closed surgical incision that has been made in the skin with or without exposure or protrusion of underlying tissue, organs or implants.Separation may occur at single or multiple regions, involve the incision's full length, and affect one or more tissue layers.A dehisced incision may or may not display clinical signs and symptoms of infection.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
Patient with motiva implants presented early seroma, suture dehiscence and exposure of infected implant.She was advised o undergo explantation surgery.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
· a clinical evaluation of the report and evidence provided was executed and it was not possible to confirm the reported events due to insufficient clinical evidence.There was not a relationship between the reported events and the device.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trends.
 
Event or Problem Description
Colombia.Patient with motiva implants presented early seroma, suture dehiscence and exposure of infected implant.She was advised o undergo explantation surgery.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made, and the investigation was completed.

Brand Name
MOTIVA SILKSURFACE PLUS WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
coyol free zone, building b25
alajuela CA 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS
coyol free zone, building b25
alajuela
Manufacturer Contact
susana hidalgo
coyol free zone, building b25
alajuela, CA 20113
CS   20113
8003554164
MDR Report Key21129550
Report Number3012883202-2025-00294
Device Sequence Number7583067
Product Code FTR
UDI-Device Identifier07445161002884
UDI-Public(01)07445161002884(11)230117(17)280117
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-315+Q
Device Lot Number23010904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown